MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD MP SLOT POST CUT GD LGE; KNEE INSTRUMENT

BIOMET UK LTD. OXFORD MP SLOT POST CUT GD LGE; KNEE INSTRUMENT
Catalog Number 32-422982
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, a pin from the posterior cutting guide assembly detached and fell from the guide.There was a short delay to retrieve the pin.Nothing was left in the patient.This event is related to a malfunction that could potentially lead to a sterility issue or serious injury.However, there was no report of patient harm or any further outcome.Attempts have been made and no further information will be provided.
 
Additional Manufacturer Narrative
(b)(4).G2 - foreign: denmark.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product confirmed that the pin has become disassembled.Review of the applicable drawing confirmed that the pin is glued into place using loctite during manufacturing.The product has a potential field life of 6 years.There appears to be evidence of glue residue within the hole from which the pin has come out from.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD MP SLOT POST CUT GD LGE
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19688261
Report Number3002806535-2024-00254
Device Sequence Number18173287
Product Code LXH
UDI-Device Identifier05019279440030
UDI-Public(01)05019279440030(11)180913(10)ZB180801
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32-422982
Device Lot NumberZB180801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose